Thursday, September 1, 2011
25 Days Down and 1800 More To Go
My Tamoxifen countdown clock started initially to wait for possible side effects. My oncologist told me that if I did not experience side effects/symptoms within the first two weeks of starting the medication, I was unlikely to have them at all.
I think I made it through the two weeks OK. I did not gain any weight, but I was mindful of diet and exercise (and continue to be so). I'm not sure if I had a hot flash or not...it was hard to tell in the heat of the summer. Was I hot all of the sudden because I carried three bags of groceries up my 43 stairs or was I having a hot flash? Was I hot all of the sudden because I was at work and lifted things or was I having a hot flash? Could it be that it was psychosomatic? I think the answer to this question can be found in the coming winter months.
I haven't had any unusual joint or bone pains which I have read about in other blogs and websites; however, I do see a chiropractor regularly. Maybe having my spine checked, adjusted and completing the PT exercises assigned by the chiropractor are keeping them at bay. Maybe I haven't been on Tamoxifen long enough for the bone and joint pain to start. The answer to this question may take 365 days longer to find.
No, I haven't been rushed into menopause - not yet anyway. My oncologist said that Tamoxifen can change my periods. She said that I could stop having them, but still be ovulating. Is that such a bad side effect? Yes, my period was earlier and different than normal but will that happen again? (If this is too much personal info, sorry, but I made a decision to tell it all).
There is a lot of articles and blogs out there about Tamoxifen - good, bad and the ugly.
This is just my experience of the first 25 days with Tamoxifen.
I'll keep the countdown going and share the details.